prednisone question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

H_111
New Member


Date Joined Jan 2006
Total Posts : 8
   Posted 2/15/2008 8:51 AM (GMT -7)   
Hi,

I have had crohns disease for 2 years and over all I have been feeling better except I have developed a very painful and inflammed spot on my leg....erythemia nodusum. I had this once before and it went away without medication. However, today I started taking prednisone on the doctors suggestion as it is not going away easily and seems to be getting worse. I have resisted this medication because I do not want the side effects. I am supposed to be on 20 mg for 2 weeks and taper one pill a week after that. I am just wondering if I will see unwanted side effects on this dose, such as weight gain or puffyness and unwanted facial hair. It sounds horrible but I guess I am quite vain....I would love to hear what people think who have experience on this drug. Any input would be appreciated.

Thanks

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 2/15/2008 10:12 AM (GMT -7)   
20mg for 2 weeks is a pretty low dose so the side effects should be minimal and short lived. Keep in mind that any side effects will go away when the taper is over, and really you need to get the disease under control. It really is hard to see the effects of the prednisone. I am also a very vain person, but I had to come to the conclusion that my overall well being was more important than my looks. I still did whatever I could to minimize the side effects but the attitiude change helped.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4095
   Posted 2/15/2008 10:32 AM (GMT -7)   
I don't think you will get the weight gain and puffiness because you will be on it a relatively short time, The last time I took Pred it was for a month, starting at 40 mg. I did get the facial hair, but I actually lost weight. Do what you need to do to take care of yourself
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares


Veronica Ballerina
Regular Member


Date Joined Nov 2007
Total Posts : 69
   Posted 2/15/2008 11:12 AM (GMT -7)   
H_111 said...
Hi,

I have had crohns disease for 2 years and over all I have been feeling better except I have developed a very painful and inflammed spot on my leg....erythemia nodusum. I had this once before and it went away without medication. However, today I started taking prednisone on the doctors suggestion as it is not going away easily and seems to be getting worse. I have resisted this medication because I do not want the side effects. I am supposed to be on 20 mg for 2 weeks and taper one pill a week after that. I am just wondering if I will see unwanted side effects on this dose, such as weight gain or puffyness and unwanted facial hair. It sounds horrible but I guess I am quite vain....I would love to hear what people think who have experience on this drug. Any input would be appreciated.

Thanks
Hello I also had this erythema nodosum, it tooks 3 months to completely disapeared, about the pred I am taking for about 45 day 60mg/day, the side effects were not so bad, I just got this "moon face" that kinf that goes aways when I pee a lot, and I am having insomnia, I did not gain weight, or facial hair, it is the best drug to get you out of a flare. And 20mg is a low dosage, do not be worried.

Veronica Nunes - 27 years - Brazil


superspike25
Regular Member


Date Joined Aug 2006
Total Posts : 98
   Posted 2/16/2008 6:48 PM (GMT -7)   
I've been on and off pred several times since being diagnosed. The only time I experinced side effects like the moon face and hair loss was when I was on a 60mg dosage for two months.
24 year old grad student trying to cope with CD.
 
Remicade, calcium, iron, multivitamin, lexapro 
 
 


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 2/16/2008 6:55 PM (GMT -7)   
Actually, no one can tell you for sure what symptoms you will or will not have if you take pred because it's different for everyone and it can even be different everytime you go on it...

The only side effect I've ever had from pred (in my 16 yrs of being on and off of it) was tiny acne all over my back, and that wasn't everytime either...there was one time when I had noticable mood swings, other than those, nothing eles and for the most part I never had any side effects and that was taking 40mg to start with so it's not a low dose.

Often, it was a life saver for me taking pred...unfortunately it no longer has any affect on me with helping my symptoms.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:08 PM (GMT -7)
There are a total of 2,732,303 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
278 Guest(s), 12 Registered Member(s) are currently online.  Details
super20dan, dacarte3, Pirouette, Girlie, getting by, RanMan, DennisinNY, U B Tough, Duffykani, Mustard Seed, kcsmith72, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer